Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 47, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Oct 21, 2012, 3:39 AM CDT. It took effect at Oct 21, 2012, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2012, 3:39 AM CDT (08:39 UTC)
- In effect from
- Oct 21, 2012, 9:00 AM CDT
- Expired
- Oct 21, 2012, 4:07 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
825 WHUS74 KBRO 210839 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 339 AM CDT SUN OCT 21 2012 ...STRONG SOUTH TO SOUTHEAST WINDS EXPECTED TODAY... .AN ADVANCING LOW PRESSURE SYSTEM WILL INTERACT WITH HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO TO PRODUCE STRONG SOUTH TO SOUTHEASTERLY WINDS STARTING AROUND MID MORNING AND LASTING THROUGH THE EVENING. ADVISORIES MAY NEED TO BE EXTENDED TO COVER MUCH OF THE LOWER TEXAS GULF WATERS TONIGHT. GMZ130-132-135-150-155-211645- /O.NEW.KBRO.SC.Y.0047.121021T1400Z-121022T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 339 AM CDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS AND WAVES: WINDS INCREASING TO 20 KNOTS WITH GUSTS OF 25 TO 28 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
511 WHUS74 KBRO 211432 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 932 AM CDT SUN OCT 21 2012 ...STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH THE AFTERNOON... .AN ADVANCING LOW PRESSURE SYSTEM WILL INTERACT WITH HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO TO PRODUCE STRONG SOUTH TO SOUTHEASTERLY WINDS...WHICH WILL LIKELY LAST THROUGH THE EVENING. ADVISORIES MAY NEED TO BE EXTENDED TO COVER MUCH OF THE LOWER TEXAS GULF WATERS TONIGHT. GMZ130-132-135-150-155-212245- /O.CON.KBRO.SC.Y.0047.000000T0000Z-121022T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 932 AM CDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND WAVES: WINDS INCREASING TO 20 KNOTS WITH GUSTS OF 25 TO 28 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE. && $$ HTTP://WWW.WEATHER.GOV/RGV
453 WHUS74 KBRO 212107 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 PM CDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT... .HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH WEAKENING LOW PRESSURE OVER NORTH TEXAS TO PRODUCE STRONG WINDS AND ROUGH SEAS FOR A PORTION OF THE LOWER TEXAS COASTAL WATERS OVERNIGHT TONIGHT. GMZ150-155-220600- /O.CAN.KBRO.SC.Y.0047.000000T0000Z-121022T0000Z/ /O.NEW.KBRO.SC.Y.0048.121022T0300Z-121022T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 407 PM CDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT MONDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE. THE SMALL CRAFT ADVISORY FOR THIS AREA PREVIOUSLY IN EFFECT UNTIL 7 PM CDT THIS EVENING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS AROUND 20 KNOTS ARE EXPECTED DURING THE LATE EVENING HOURS OF SUNDAY THROUGH THE EARLY MORNING HOURS OF MONDAY. * WAVES: SEAS OF 4 TO 6 FEET ARE EXPECTED IN RESPONSE TO THE STRONG WINDS FROM THE SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-212215- /O.CAN.KBRO.SC.Y.0047.000000T0000Z-121022T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 407 PM CDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE LAGUNA MADRE. ANALYSIS OF MODEL DATA AND PAST TRENDS FROM OBSERVATION PLATFORMS INDICATE THAT SMALL CRAFT ADVISORY CONDITIONS ARE NOT OCCURRING AND ARE NOT EXPECTED DURING THE OVERNIGHT HOURS TONIGHT. THUS... THE SMALL CRAFT ADVISORY HAS BEEN DISCONTINUED AT THIS TIME. HOWEVER...MARINERS OPERATING SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON THE LAGUNA MADRE UNTIL MIDNIGHT TONIGHT. $$ GMZ170-175-220600- /O.NEW.KBRO.SC.Y.0048.121022T0300Z-121022T0900Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 407 PM CDT SUN OCT 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT MONDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS ARE EXPECTED DURING THE LATE EVENING HOURS OF SUNDAY THROUGH THE EARLY MORNING HOURS OF MONDAY. * WAVES: SEAS OF 5 TO 7 FEET ARE EXPECTED IN RESPONSE TO THE STRONG WINDS FROM THE SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 12:21 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 21, 12:21 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1221 AM CDT SUN OCT 21 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...STEADY SOUTHEAST WINDS EXPECTED THROUGH THE OVERNIGHT WITH VFR CONDITIONS PREVAILING. SOME MVFR VISBY POSSIBLE MAINLY BKS/HBV NEAR SUNRISE BUT WINDS LIKELY TOO HIGH TO LET VISBY DROP SIGNIFICANTLY. SOUTHEASTERLY WINDS ARE EXPECTED TO INCREASE THROUGH THE MID TO LATE MORNING WITH GUSTS AROUND 25 TO 28 KNOTS BY 18Z LASTING THROUGH THE LATE AFTERNOON. STEADY SOUTHEAST WINDS 10 TO 12 KNOTS EXPECTED TO LAST THROUGH THE NIGHT SUNDAY. VFR CIG/VISBY EXPECTED THROUGH THE PERIOD. /68-JGG/ && .PREV DISCUSSION... /ISSUED 631 PM CDT SAT OCT 20 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...DIMINISHING WINDS WILL OCCUR THROUGH THE NEXT SEVERAL HOURS UNDER MOSTLY CLEAR SKIES. TOMORROW...WINDS WILL INCREASE TO BREEZY LEVELS AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE. WINDS WILL BEGIN TO DIMINISH AROUND SUNSET TOMORROW EVENING. VFR IS EXPECTED THROUGH THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 200 PM CDT SAT OCT 20 2012/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...LATEST 500 MB SATELLITE OBSERVATION SHOWS RIDGE GRADUALLY BUILDING FROM THE WEST OVER MEXICO AND INTO SOUTH TEXAS AS A CLOSED LOW PUSHES EAST ENTERING BAJA CA. THIS CLOSED LOW WILL ENTER THE STATE BY EARLY SUNDAY AND MOVE ACROSS THE DESERT SOUTHWEST DURING THE DAY. LEE SIDE TROUGH AT THE SURFACE STRENGTHENS WITH THE APPROACH OF THIS DISTURBANCE ACROSS THE CENTRAL PLAINS EXTENDING SOUTHWARD TOWARDS THE VALLEY. MEANWHILE...A STRONG 1022 MB HIGH PRESSURE WILL INTENSIFY ACROSS THE NE PLAINS AND INTERACT WITH THE LEE SIDE TROUGH INCREASING SE WINDS EARLY SUNDAY. THIS SOUTHEAST WINDS WILL BE BETWEEN 25 TO 30 MPH WITH OCCASIONAL GUSTS OF UP TO 35 MPH AT TIMES. A VERY STRONG DRY SLOT AT THE 700MB LEVEL AND VERY SHALLOW MOISTURE AT THE SURFACE WILL LIMIT CONVECTION FOR THE SHORT TERM PERIOD WITH THE EXCEPTION OF A FEW SHOWERS LIKELY RIGHT ALONG THE COASTAL WATERS TODAY AND SUNDAY. THIS SE LOW LEVEL FLOW WILL ALLOW FOR LOW LEVEL WAA WITH BROAD RIDGE ABOVE TO INFILTRATE EVEN WARMER TEMPERATURES SUNDAY. HIGH TEMPERATURES WILL BE IN THE UPPER TO MID 90S AND IT WILL FEEL LIKE IN THE TRIPLE DIGITS. LOWS WILL RANGE FROM THE MID TO UPPER 70S ACROSS THE VALLEY. BY LATE SUNDAY INTO MONDAY WITH THE WEAK SHORTWAVE MAKING ITS WAY ACROSS THE CENTRAL PLAINS ALLOWING FOR UPPER RIDGE OVER MEXICO TO STRENGTHEN AND CENTER OVER SOUTH TEXAS. LONG TERM /MONDAY THROUGH SATURDAY/...FAIRLY BENIGN WEATHER PATTERN FOR MUCH OF THE UPCOMING WORK WEEK WITH RIDGING ALOFT BEING THE PREVAILING FEATURE. A SHORTWAVE TROUGH WILL MOVE NORTHEAST ALONG THE RIDGE AND ACROSS THE TX PANHANDLE DURING THE DAY MONDAY AND SHOULD HAVE NO IMPACT TO THE CWA. GENERAL TROUGHING SETS UP OVER THE WESTERN US AS A STRONG POLAR JET MOVES ONSHORE MONDAY. THE BIG QUESTION WITH THIS TROUGH IS HOW DEEP WILL IT DIG. GFS CONTINUES TO SHOW A FAIRLY STRONG TROUGH DIGGING IN AND PROGRESSIVELY MOVING EAST DURING THE PERIOD...WHILE THE ECMWF IS NOT AS ROBUST AND KEEPS THE FEATURE FURTHER NORTH RESULTING IN A MORE ZONAL FLOW. A WARM WEEK IS AHEAD AS WAA PRIMARILY AT 850 MB AND SOUTHEASTERLY FLOW WILL KEEP TEMPERATURES UNSEASONABLY WARM. BREEZY CONDITIONS CONTINUE THROUGH MONDAY AS THE LLJ MIXES DOWN TO THE SURFACE AND COMBINES WITH A STRONG SURFACE PRESSURE GRADIENT. MOISTURE REMAINS CONFINED TO THE LOWEST LEVELS THROUGH THE WEEK AS MID AND UPPER LEVELS REMAIN DRY. THE BIGGEST FORECAST QUESTION/PROBLEM OF THE DAY IS WHAT TO DO WITH THE COLD FRONT AT THE END OF THE PERIOD. GFS CONTINUES TO HAVE THE COLD FRONT PUSHING INTO THE NORTHERN CWA BY SATURDAY MORNING...WHILE THE ECMWF IS MUCH LESS AGGRESSIVE WITH THE FRONT. INTRODUCED COOLER TEMPERATURES ON SATURDAY AND TRENDED DOWN THE DEWPOINTS. MAINTAINED INHERITED POPS. EXCEPT FOR PREVIOUSLY MENTIONED CHANGES MADE FEW CHANGES TO INHERITED FORECAST. MARINE /TONIGHT THROUGH SUNDAY NIGHT/...SE WINDS HAVE REMAIN STEADY AT 3.0 FEET OVER THE OFFSHORE WATERS WITH SCEC CONDITIONS THROUGH THE DAY. WINDS WILL GRADUALLY INCREASE INTO TOMORROW AS A STRONG SURFACE HIGH STRENGTHENS OVER THE GULF WATERS AND INTERACT WITH LEE SIDE TROUGH DEVELOPING OVER THE CENTRAL PLAINS STRETCHING SOUTH TOWARDS THE VALLEY. EXPECT POSSIBLE 4 TO 6 FEET INTO SUNDAY WITH A SMALL CRAFT ADVISORY ISSUANCE POSSIBLE EARLY SUNDAY MORNING. SE FLOW WILL LOWER FOR THE NIGHT BUT SEAS WILL CONTINUE TO BUILD ANOTHER FOOT OR SO BY EARLY MONDAY. MONDAY THROUGH SATURDAY...SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE THROUGH THE DAY MONDAY ON THE GULF WATERS AND THE LAGUNA FOR STRONG AND GUSTY WINDS. MARINE CONDITIONS BEGIN TO IMPROVE MONDAY NIGHT BUT SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEK. WINDS BEGIN TO BACK TO THE EAST FRIDAY AHEAD OF A FRONT ON SATURDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/60
Hazardous weather outlook, Oct 20, 5:45 AM CDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CDT SAT OCT 20 2012 TXZ248>250-252>255-211100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 545 AM CDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-211100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 545 AM CDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING ON THE LOWER TEXAS BAY AND GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT SHOULD EXERCISE CAUTION SUNDAY AND MONDAY ON THE LOWER TEXAS BAY AND GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ251-256-257-211100- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 545 AM CDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON THE AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RIP CURRENT RISK IS EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:07 PM CDT | Small Craft Advisory | BRO | 12 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.